Alert archive / Michigan / Severe Thunderstorm Warnings in 2022

Severe Thunderstorm Warning 99, NWS Northern Indiana

August 29, 2022Branch County, Hillsdale County, Michigan; Williams County, Ohio; DeKalb County, Steuben County, Indiana

NWS Northern Indiana issued this severe thunderstorm warning at Aug 29, 2022, 4:42 PM EDT for Branch County, Hillsdale County, Michigan; Williams County, Ohio; DeKalb County, Steuben County, Indiana. It was in force for 48 min. 12 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 29, 2022, 4:42 PM EDT (20:42 UTC)
Expired
Aug 29, 2022, 5:30 PM EDT
In force
48 min
Issued by
NWS Northern Indiana
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties DeKalb County, IN, Steuben County, IN, Branch County, MI, Hillsdale County, MI, Williams County, OH

The radar

The Northern Indiana radar (KIWX), 106 km from the middle of the area, began a volume at 20:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 29, 4:43 PM EDTTSTM WND DMGColdwater Lake, MIMULTIPLE LARGE, UP TO A FOOT IN DIAMETER, BRANCHES DOWNED. BOAT LIFTS TWISTED, AND BOAT DOCK FLIPPED OVER.
Aug 29, 4:45 PM EDTTSTM WND DMG1 S Angola, INTREE LIMBS AND POWERLINES DOWN. ONE TREE WAS LAYING ON A VEHICLE, BUT NO INJURIES WERE REPORTED.
Aug 29, 4:45 PM EDTTSTM WND DMG1 S Fremont, IN1 FOOT TREE BRANCHES DOWN IN SOUTH FREMONT.
Aug 29, 4:55 PM EDTTSTM WND GST 601 Wnw Silver Lake, INAWOS STATION KANQ ANGOLA.
Aug 29, 5:00 PM EDTTSTM WND DMGHillsdale, MISEVERAL REPORTS OF TREES AND WIRES DOWN WITHIN THE COUNTY.
Aug 29, 5:00 PM EDTTSTM WND GST 412 Wsw Edgerton, OH
Aug 29, 5:10 PM EDTTSTM WND GST 601 Ene Moscow, MISPOTTER REPORT OF 60 MPH WIND GUST NEAR MOSCOW MICHIGAN IN HILLSDALE COUNTY.
Aug 29, 5:10 PM EDTTSTM WND GST 603 Sw Bridgewater Center, OHESTIMATED 50 TO 60 MPH.
Aug 29, 5:13 PM EDTTSTM WND DMG2 Wsw Montpelier, OHNUMEROUS TREES DOWN IN AREA OF CO RD K AND CO RD 10. TIME ESTIMATED VIA RADAR.
Aug 29, 5:15 PM EDTTSTM WND DMG2 Ese Bridgewater Cente, OHTREE LIMBS DOWN WEST OF PIONEER ON US-20.
Aug 29, 5:15 PM EDTTSTM WND DMG2 Wsw Montpelier, OHCORRECTS PREVIOUS TSTM WND DMG REPORT FROM 2 WSW MONTPELIER. NUMEROUS TREES DOWN BLOCKING THE ROAD.
Aug 29, 5:27 PM EDTTSTM WND DMG2 Wsw Montpelier, OHNUMEROUS TREES DOWN BLOCKING THE ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 11 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 29, 2:34 PM EDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 8.7 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2022-08-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 99 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2022-08-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -56 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
99 J/kg
Mixed-layer CIN
-78 J/kg
Mixed-layer LCL
1026 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
-56 m²/s²
0-3 km storm-relative helicity
18 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.2

Open this sounding in Storm Lab

The text

As transmitted.

737 
WUUS53 KIWX 292042
SVRIWX
INC033-151-MIC023-059-OHC171-292130-
/O.NEW.KIWX.SV.W.0099.220829T2042Z-220829T2130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Northern Indiana
442 PM EDT Mon Aug 29 2022

The National Weather Service in Northern Indiana has issued a

* Severe Thunderstorm Warning for...
  Steuben County in northeastern Indiana...
  Northern De Kalb County in northeastern Indiana...
  Eastern Branch County in southwestern Michigan...
  Hillsdale County in southeastern Michigan...
  Williams County in northwestern Ohio...

* Until 530 PM EDT.

* At 441 PM EDT, severe thunderstorms were located along a line
  extending from near Quincy to 6 miles west of Hamilton, moving east
  at 55 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Coldwater, Angola, Bryan, Hillsdale, Montpelier, Butler,
  Jonesville, Waterloo, Fremont, Edgerton, West Unity, Quincy,
  Hamilton, Pioneer, Litchfield, Stryker, Reading, Edon, Holiday City
  and Edgerton In Williams County.

This includes the following highways...
 Interstate 69 in Indiana between mile markers 334 and 357.
 Interstate 69 in Michigan between mile markers 1 and 21.
 Interstate 80 in Indiana between mile markers 139 and 156.
 Interstate 80 in Ohio between mile markers 0 and 22.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4171 8436 4170 8440 4162 8440 4161 8438
      4151 8438 4151 8434 4143 8434 4143 8518
      4206 8499 4207 8437
TIME...MOT...LOC 2041Z 264DEG 51KT 4196 8494 4152 8503 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

NWS
2 follow-up statements
033 
WWUS53 KIWX 292106
SVSIWX

Severe Weather Statement
National Weather Service Northern Indiana
506 PM EDT Mon Aug 29 2022

INC033-151-MIC023-292116-
/O.CAN.KIWX.SV.W.0099.000000T0000Z-220829T2130Z/
Steuben IN-De Kalb IN-Branch MI-
506 PM EDT Mon Aug 29 2022

...THE SEVERE THUNDERSTORM WARNING FOR STEUBEN...NORTHERN DE KALB AND
EASTERN BRANCH COUNTIES IS CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
northeastern Indiana...southeastern and southwestern Michigan...and
northwestern Ohio.

LAT...LON 4172 8436 4171 8436 4170 8440 4162 8440
      4161 8438 4151 8438 4151 8434 4143 8434
      4144 8480 4176 8481 4176 8483 4206 8482
      4207 8437
TIME...MOT...LOC 2106Z 262DEG 45KT 4200 8454 4156 8464 

$$

MIC059-OHC171-292130-
/O.CON.KIWX.SV.W.0099.000000T0000Z-220829T2130Z/
Hillsdale MI-Williams OH-
506 PM EDT Mon Aug 29 2022

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR HILLSDALE AND WILLIAMS COUNTIES...

At 506 PM EDT, severe thunderstorms were located along a line
extending from 6 miles east of Jonesville to near Montpelier, moving
east at 50 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Bryan, Hillsdale, Montpelier, Jonesville, Edgerton, West Unity,
Pioneer, Litchfield, Stryker, Reading, Edon, Holiday City, Edgerton
In Williams County, Long Lake, Jerome, Somerset, Columbia, West
Jefferson, Cambria and Pulaski.

This includes Interstate 80 in Ohio between mile markers 1 and 22.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4172 8436 4171 8436 4170 8440 4162 8440
      4161 8438 4151 8438 4151 8434 4143 8434
      4144 8480 4176 8481 4176 8483 4206 8482
      4207 8437
TIME...MOT...LOC 2106Z 262DEG 45KT 4200 8454 4156 8464 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

NWS
371 
WWUS53 KIWX 292131
SVSIWX

Severe Weather Statement
National Weather Service Northern Indiana
531 PM EDT Mon Aug 29 2022

MIC059-OHC171-292141-
/O.EXP.KIWX.SV.W.0099.000000T0000Z-220829T2130Z/
Hillsdale MI-Williams OH-
531 PM EDT Mon Aug 29 2022

...THE SEVERE THUNDERSTORM WARNING FOR HILLSDALE AND WILLIAMS
COUNTIES HAS EXPIRED...
    
The storms which prompted the warning have moved out of the area.
Therefore, the warning has been allowed to expire.

A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
southeastern Michigan...and northwestern Ohio.

LAT...LON 4172 8436 4171 8436 4170 8440 4162 8440
      4161 8438 4151 8438 4151 8434 4143 8434
      4144 8480 4176 8481 4176 8483 4206 8482
      4207 8437
TIME...MOT...LOC 2131Z 264DEG 51KT 4204 8407 4160 8417 

$$

NWS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 29, 2:50 PM EDT, 1 hour 52 minutes earlier.

Area forecast discussion, Aug 29, 2:50 PM EDT, 1 hour 52 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
250 PM EDT Mon Aug 29 2022

.SYNOPSIS...
Issued at 1111 AM EDT Mon Aug 29 2022

Rain and thunderstorms are expected this afternoon into the
evening period tonight. Expectation is a line of storms
associated with a cold frontal passage will move through the
forecast area from west to east this afternoon into the overnight
hours. There is high confidence in severe weather occurring west
of interstate 69, especially west of State Highway 13 in Indiana.
Damaging winds, heavy rain, and hail up to 1 inch in diameter are
possible threats in any severe storms. Heat indices will be in
the mid to upper 90s today, so some heat related illnesses are
possible if folks are outdoors for long periods of time. Dry
conditions prevail with highs in the 70s and low 80s for the
remainder of the work week.

&&

.UPDATE...
Issued at 244 PM EDT Mon Aug 29 2022

As of 1845z, a line of strong to severe thunderstorms over eastern
Lake Michigan southwestward into central Illinois will continue to
move eastward into the CWA. These storms have exhibited strong winds
as it moved through the Chicagoland area. SPC has issued a Severe
Thunderstorm Watch for the entire CWA through 8 PM EDT tonight. When
Thunder Roars, Go Indoors! Stay tuned for latest updates and
forecasts at weather.gov/iwx

&&

.SHORT TERM...(This Afternoon through Tuesday)
Issued at 1111 AM EDT Mon Aug 29 2022

An active day today in the convective realm as warm,
uncomfortable, and muggy conditions, surface dew points in the
low to mid 70s, will help to fuel increases in chances of
thunderstorms this afternoon into the evening. At 15z, a line of
thunderstorms has developed over eastern Iowa, and western
Illinois and southwest Wisconsin. This activity will continue to
move eastward this afternoon and evening and is associated with a
cold front that is currently draped from northeast Wisconsin
southwest to northern Missouri and southeast Nebraska.

Surface instability and lift is more than adequate with current
values of around 3000 J/Kg but by later this afternoon a tongue of
4500 to 5000 J/Kg will spread northeast into the west and
northwestern portions of the CWA. Mid level lapse rates will range
from 7 to 7.5 degrees C/Km. The lifting mechanism will be the mid
level trough axis and the surface frontal boundary that will
transit eastward through this evening.

Shear is not overly impressive with this system, but will be
enough to make things interesting. Effective Bulk Shear values
will range 20 to 35 knots across the western portions of our CWA.
So with these ingredients in place this afternoon, there is pretty
good confidence in severe thunderstorms, especially for the
western half of the CWA. The SPC has the area basically west of
State Route 13 in Indiana and Berrien, Cass, and western St.
Joseph Counties in Michigan highlighted with an enhanced risk for
severe weather. For all other locations in the CWA, a slight risk
for severe storms is in place. The main threats will be strong
gusty winds, perhaps up to 60 mph, up to 1 inch in hail possible,
and with precipitable water values up to 2 inches there is a good
chance for heavy downpours. The good news is storm motion of
around 30 knots should keep flooding potential down, however
nuisance type flooding and road ponding will be likely with the
heavier downpours. An isolated tornado cannot be ruled out but any
occurrence would be within the area of enhanced risk.

The timing right now looks like we should see the previously
mentioned line of storms over western Illinois arrive in the
western portions of our CWA around 18z (2 PM EDT). Now, there is
the possibility as this feature moves closer a few scattered
storms may develop ahead of the line so will be monitoring for
that. The line of convection/frontal boundary is expected to move
relatively quickly and this would mean that we could be seeing the
main activity move eastward out of the area by 8 or 9 pm EDT time
frame. A few lingering showers and even a thunderstorm will still
be possible post frontal through the late night period and
morning hours.

By Tuesday afternoon drier and cooler air will be ushered in with
gusty winds in the wake of the frontal passage through the
remainder of the day. The increased winds will increase waves on
Lake Michigan which will increase swim risks for the Lake Michigan
beaches and may make boating a bit more difficult.

&&

.LONG TERM...(Tuesday Night through Sunday)
Issued at 1111 AM EDT Mon Aug 29 2022

Quieter weather pattern expected for the remainder of the forecast
period with mostly dry and near normal to slightly cooler than
normal temperatures expected through at least Sunday as high
pressure moves into the region.

&&

.AVIATION...(For the 18Z TAFS through 18Z Tuesday Afternoon)
Issued at 108 PM EDT Mon Aug 29 2022

Main aviation concern over the next 24 hours is the approaching
convection from IL. This line is expected to impact the KSBN
terminal around 20z with KFWA being impacted around 22z. While
convection impacts the terminal expect lowered ceilings, visby,
and variable gusty winds. Once convection moves through, a cold
front is expected to drop across the terminals overnight and shift
winds out of a northerly direction. Winds should remain below
10kt.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...Beach Hazards Statement through Tuesday evening for MIZ077.

OH...NONE.
LM...Small Craft Advisory until 8 PM EDT Tuesday for LMZ043.

&&

UPDATE...Andersen
SYNOPSIS...Andersen
SHORT TERM...Andersen
LONG TERM...Andersen
AVIATION...CM

Visit us at www.weather.gov/iwx

Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Aug 29, 3:00 PM EDT, 1 hour 42 minutes before
Hazardous Weather Outlook
National Weather Service Northern Indiana
300 PM EDT Mon Aug 29 2022

INZ004>009-012>018-020-022>027-032>034-MIZ078>081-OHZ001-002-004-005-
015-016-024-025-301900-
St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-Pulaski-
Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN-Miami-
Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Cass MI-
St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance-Henry-
Paulding-Putnam-Van Wert-Allen OH-
300 PM EDT Mon Aug 29 2022 /200 PM CDT Mon Aug 29 2022/

...SEVERE THUNDERSTORM WATCH 528 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for northern Indiana, southwest
Michigan and northwest Ohio.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

Rain and thunderstorms are likely this afternoon and evening. There
is high confidence in the threat for severe weather. Damaging winds,
heavy rain, and hail up to 1 inch in diameter are possible threats in
any severe storms. The best chance for severe storms will be through
8 pm EDT, with the threat diminishing as the storms move eastward
overnight.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

There are chances for showers and thunderstorms Tuesday morning east
of Interstate 69. Severe weather is not expected.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed.

LMZ043-301900-
New Buffalo MI to St Joseph MI-
300 PM EDT Mon Aug 29 2022

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM EDT TUESDAY...
...SEVERE THUNDERSTORM WATCH 528 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for the nearshore waters of
southeastern Lake Michigan.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Small Craft Advisory.
   Severe Thunderstorm Watch.

Rain and thunderstorms are likely this afternoon and evening. There
is high confidence in the threat for severe weather. Damaging winds,
heavy rain, and hail up to 1 inch in diameter are possible threats in
any severe storms. The best chance for severe storms will be through
8 pm EDT, with the threat diminishing as the storms move eastward
overnight.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Small Craft Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed.

LMZ046-301900-
Michigan City IN to New Buffalo MI-
300 PM EDT Mon Aug 29 2022

...SEVERE THUNDERSTORM WATCH 528 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for the nearshore waters of
southeastern Lake Michigan.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

Rain and thunderstorms are likely this afternoon and evening. There
is high confidence in the threat for severe weather. Damaging winds,
heavy rain, and hail up to 1 inch in diameter are possible threats in
any severe storms. The best chance for severe storms will be through
8 pm EDT, with the threat diminishing as the storms move eastward
overnight.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed.

MIZ077-301900-
Berrien-
300 PM EDT Mon Aug 29 2022

...SEVERE THUNDERSTORM WATCH 528 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
...BEACH HAZARDS STATEMENT IN EFFECT THROUGH TUESDAY EVENING...

This Hazardous Weather Outlook is for southwest Michigan.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Beach Hazards Statement.
   Severe Thunderstorm Watch.

Rain and thunderstorms are likely this afternoon and evening. There
is high confidence in the threat for severe weather. Damaging winds,
heavy rain, and hail up to 1 inch in diameter are possible threats in
any severe storms. The best chance for severe storms will be through
8 pm EDT, with the threat diminishing as the storms move eastward
overnight.

Lake Michigan beaches in Michigan and Indiana could see dangerous
waves and currents develop rapidly in and around thunderstorm
activity late this afternoon into the overnight hours. Those
visiting the beaches should monitor for quickly changing conditions
and heed the advice of lifeguards or beach patrol.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Beach Hazards Statement.

There is a moderate swim risk for La Porte county beaches in Indiana
on Tuesday and Wednesday. Breaking waves and currents are expected.

There is a high swim risk for Berrien County beaches on Tuesday.
Life-threatening waves and currents are expected, and those visiting
the beaches should plan to stay out of the water. There is a
moderate swim risk on Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed.

INZ003-301900-
La Porte-
200 PM CDT Mon Aug 29 2022

...SEVERE THUNDERSTORM WATCH 528 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for northern Indiana.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

Rain and thunderstorms are likely this afternoon and evening. There
is high confidence in the threat for severe weather. Damaging winds,
heavy rain, and hail up to 1 inch in diameter are possible threats in
any severe storms. The best chance for severe storms will be through
8 pm EDT, with the threat diminishing as the storms move eastward
overnight.

Lake Michigan beaches in Michigan and Indiana could see dangerous
waves and currents develop rapidly in and around thunderstorm
activity late this afternoon into the overnight hours. Those
visiting the beaches should monitor for quickly changing conditions
and heed the advice of lifeguards or beach patrol.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

There is a moderate swim risk for La Porte county beaches in Indiana
on Tuesday and Wednesday. Breaking waves and currents are expected.

There is a high swim risk for Berrien County beaches on Tuesday.
Life-threatening waves and currents are expected, and those visiting
the beaches should plan to stay out of the water. There is a
moderate swim risk on Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed.

Andersen

In the hours before

Local storm report, Aug 29, 4:30 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
430 PM EDT MON AUG 29 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 PM     TSTM WND DMG     ARGOS                   41.24N 86.25W
08/29/2022                   MARSHALL           IN   PUBLIC

            LARGE TREE BRANCH SNAPPED, ESTIMATED TO BE 2
            FT IN DIAMETER. TIME ESTIMATED FROM RADAR.

&&

MJ
Local storm report, Aug 29, 4:32 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
432 PM EDT MON AUG 29 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0405 PM     TSTM WND DMG     3 NNE CLAYPOOL          41.16N 85.87W
08/29/2022                   KOSCIUSKO          IN   911 CALL CENTER

            SCANNER TRAFFIC INDICATED TREE DOWN ONTO A
            VEHICLE WITH 2 TRAPPED.

&&

LWF
Local storm report, Aug 29, 4:33 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
433 PM EDT MON AUG 29 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0425 PM     TSTM WND DMG     PERU                    40.75N 86.07W
08/29/2022                   MIAMI              IN   TRAINED SPOTTER

            TREE LIMBS DOWN IN THE AREA. SPOTTER
            ESTIMATED 55 MPH WINDS.

&&

CR
Local storm report, Aug 29, 4:34 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
434 PM EDT MON AUG 29 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0409 PM     TSTM WND GST     1 NNE WINONA LAKE       41.24N 85.80W
08/29/2022  E60 MPH          KOSCIUSKO          IN   NWS EMPLOYEE

            CORRECTS PREVIOUS TSTM WND GST REPORT FROM 1
            NNE WINONA LAKE. ESTIMATED 60 MPH WIND GUST
            AS WELL AS TREE DOWN NEAR GETTYSBUTG CT AND
            WALNUT ST.

&&

LWF
Special weather statement, Aug 29, 4:36 PM EDT, 6 minutes before
Special Weather Statement
National Weather Service Northern Indiana
436 PM EDT Mon Aug 29 2022

INZ024>027-032>034-292130-
Wabash IN-Jay IN-Huntington IN-Adams IN-Wells IN-Blackford IN-
Grant IN-
436 PM EDT Mon Aug 29 2022

...Strong thunderstorms will impact portions of southeastern Wabash,
Grant, Blackford, southern Huntington, southwestern Adams, southern
Wells and northwestern Jay Counties through 530 PM EDT...

At 436 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Andrews to near Swayzee. Movement was east
at 35 mph.

HAZARD...Wind gusts of 50 to 55 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Marion, Bluffton, Hartford City, Gas City, Berne, Upland, Fairmount,
Montpelier, Jonesboro, Sweetser, Swayzee, La Fontaine, Van Buren,
Pennville, Matthews, Sims, Converse, Warren, Lancaster and
Nottingham.

This includes Interstate 69 in Indiana between mile markers 253 and
283.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
central, north central, northeastern and east central Indiana.

&&

LAT...LON 4056 8586 4085 8563 4069 8488 4038 8522
      4038 8586
TIME...MOT...LOC 2036Z 290DEG 29KT 4083 8560 4056 8588

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH

JBALL
Local storm report, Aug 29, 4:41 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
441 PM EDT MON AUG 29 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0435 PM     TSTM WND DMG     1 W LAKE JAMES          41.71N 85.07W
08/29/2022                   STEUBEN            IN   EMERGENCY MNGR

            WESTERN SIDE OF THE COUNTY HAS NUMEROUS
            LINES LIMBS AND BRANCHES DOWN INCLUDING THIS
            AREA.

&&

CR

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 29, 2:39 PM EDTSevere Thunderstorm WarningIWXBerrien, Cass66 min
Aug 29, 2:56 PM EDTBeach Hazards StatementIWX32 hr
Aug 29, 3:37 PM EDTSevere Thunderstorm WarningIWXCass, Saint Joseph42 min
Aug 29, 4:07 PM EDTSevere Thunderstorm WarningIWXBranch, Saint Joseph38 min
Aug 29, 2:35 AM EDTSpecial Weather StatementIWXVan Wert40 min
Aug 29, 5:12 AM EDTSpecial Weather StatementIWXVan Wert48 min
Aug 29, 10:00 AM EDTSpecial Weather StatementIWXHenry15 min
Aug 29, 5:04 PM EDTSevere Thunderstorm Warning Considerable damage threatIWXDefiance, Paulding, Putnam, Van Wert41 min
Aug 29, 5:19 PM EDTSevere Thunderstorm WarningIWXFulton, Henry41 min
Aug 29, 5:41 PM EDTSpecial Weather StatementIWXAllen, Henry, Putnam34 min
Aug 28, 10:51 PM EDTSpecial Weather StatementIWXPulaski, Starke39 min
Aug 28, 11:07 PM EDTSevere Thunderstorm WarningIWXFulton, Marshall, Pulaski, Starke38 min
Aug 28, 11:24 PM EDTSevere Thunderstorm WarningIWXElkhart, Saint Joseph24 min
Aug 29, 12:03 AM EDTSpecial Weather StatementIWXPulaski, Starke27 min
Aug 29, 12:30 AM EDTSpecial Weather StatementIWXPulaski, Starke30 min
Aug 29, 1:44 PM EDTSpecial Marine WarningIWX91 min
Aug 29, 2:56 PM EDTSmall Craft AdvisoryIWX28 hr
Aug 29, 2:56 PM EDTSevere Thunderstorm Warning Destructive damage threatIWXFulton, LaPorte, Marshall, Pulaski, Saint Joseph, Starke64 min
Aug 29, 3:49 PM EDTSevere Thunderstorm WarningIWXKosciusko, Marshall, Noble, Whitley26 min
Aug 29, 3:55 PM EDTSpecial Weather StatementIWXCass, Miami, Wabash50 min
Aug 29, 4:14 PM EDTSevere Thunderstorm WarningIWXAllen, Noble, Whitley31 min
Aug 29, 4:34 PM EDTSevere Thunderstorm Warning Considerable damage threatIWXAdams, Allen, DeKalb, Huntington, Wells, Whitley41 min
Aug 29, 4:36 PM EDTSpecial Weather StatementIWXBlackford, Grant, Wells54 min
Aug 29, 5:21 PM EDTSpecial Weather StatementIWXJay24 min
Aug 29, 7:20 PM EDTSpecial Weather StatementIWXPulaski40 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2022Severe Thunderstorm Warnings in Indiana, 2022Severe Thunderstorm Warnings in Ohio, 2022Every severe thunderstorm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.